Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

High Fever, Should antibiotics be started ?

My child is 7 years, having high fever since yesterday night 103-104 C with shivering. Other symptoms are severe stomach pain. The fever is not coming down even after giving paracetamol. I am spunging with wet cloth to control the temperature. Malarial test is negative. WBC is 3600 /cumm. Neutrophils is 73%. ESR is 8 mm. What should be done to control the temperature. Is the syumptoms related to viral infection? Should antibiotics be started ?
Asked On : Fri, 21 May 2010
Answers:  2 Views:  595
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Welcome to HCM
Read your prob, high grad fever n vomiting with low TLC counts suggestive for viral fever as malaria became negative. as counts are low so it may be due to enteric fever also so you must start antibiotic after advising your doc. along with it you should get liver profile also.
Answered: Sun, 11 Sep 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.welcome.No need for antibiotics.They are used when some bacterial infection is there.In your case it looks like viral fever.Wait for 3 to 4 days.If it persists then go for TYPHIDOT test for typhoid and a X-ray chest.Good luck.
Answered: Fri, 16 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor